Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 212, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jul 3, 2021, 8:12 PM CDT for 4 counties in Texas. It took effect at Jul 4, 2021, 1:00 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 8:12 PM CDT (01:12 UTC)
- In effect from
- Jul 4, 2021, 1:00 AM CDT
- Expired
- Jul 8, 2021, 1:00 AM CDT
- In force
- 4 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 84 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River at Saltwater Barrier (NSBT2). The gauge peaked at 4.17 ft at Jul 4, 2021, 8:00 AM CDT.
- Action stage
- 3.4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08041780, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
574 WGUS44 KLCH 040112 FLWLCH BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Lake Charles LA 812 PM CDT Sat Jul 3 2021 ...The National Weather Service in Lake Charles LA has issued a Flood Warning for the following rivers in Texas... Neches River at Neches River Saltwater Barrier Additional information is available at www.weather.gov. TXC199-241-245-361-050115- /O.NEW.KLCH.FL.W.0212.210704T0600Z-210708T0600Z/ /NSBT2.1.ER.210704T0600Z.210704T0600Z.210707T0600Z.NO/ 812 PM CDT Sat Jul 3 2021 The National Weather Service in Lake Charles has issued a * Flood Warning for the Neches River at Neches River Saltwater Barrier. * From late tonight to early Thursday morning. * At 7:15 PM CDT Saturday the stage was 4.0 feet. * Flood stage is 4.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage just after midnight tonight to a crest of 4.0 feet just after midnight tonight. It will then fall below flood stage early Wednesday morning. * Impact...At 5.0 feet, Water is about two feet over portions of Four Oaks Ranch Road. && Fld Observed Forecasts (7 pm CDT) Location Stg Stg Day/Time Sun Mon Tue Neches River Neches River Saltwater Barri 4.0 4.0 Sat 7 pm CDT 4.0 4.0 4.0 && LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421 $$ mkc
4 follow-up statements
546 WGUS84 KLCH 041513 FLSLCH Flood Statement National Weather Service Lake Charles LA 1013 AM CDT Sun Jul 4 2021 ...The Flood Warning continues for the following rivers in Texas... Neches River at Neches River Saltwater Barrier Additional information is available at www.weather.gov. TXC199-241-245-361-051515- /O.CON.KLCH.FL.W.0212.000000T0000Z-210708T0600Z/ /NSBT2.1.ER.210704T0600Z.210704T0600Z.210707T0600Z.NO/ 1013 AM CDT Sun Jul 4 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Neches River at Neches River Saltwater Barrier. * Until early Thursday morning. * At 7:15 PM CDT Saturday the stage was 4.0 feet. * Flood stage is 4.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage early this morning. It will then fall below flood stage early Wednesday morning. * Impact...At 5.0 feet, Water is about two feet over portions of Four Oaks Ranch Road. && Fld Observed Forecasts (1 pm CDT) Location Stg Stg Day/Time Mon Tue Wed Neches River Neches River Saltwater Barri 4.0 4.0 Sat 7 pm CDT 4.3 4.2 4.0 && LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421 $$ Landreneau
649
WGUS84 KLCH 050137
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
837 PM CDT Sun Jul 4 2021
...The Flood Warning is extended for the following rivers in
Louisiana...Texas...
Sabine River Near Deweyville
Neches River at Neches River Saltwater Barrier
Additional information is available at www.weather.gov.
TXC199-241-245-361-060145-
/O.EXT.KLCH.FL.W.0212.000000T0000Z-210709T1200Z/
/NSBT2.1.ER.210704T0600Z.210705T1200Z.210708T1200Z.NO/
837 PM CDT Sun Jul 4 2021
...The Flood Warning is now in effect until Friday morning...
The Flood Warning continues for
the Neches River at Neches River Saltwater Barrier.
* Until Friday morning.
* At 8:15 PM CDT Sunday the stage was 4.0 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:15 PM CDT Sunday was 4.2 feet.
* Forecast...The river will oscillate above flood stage with a
maximum value of 4.2 feet tomorrow morning. It will fall below
flood stage Wednesday evening.
* Impact...At 5.0 feet, Water is about two feet over portions of
Four Oaks Ranch Road.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Neches River
Neches River Saltwater Barri 4.0 4.0 Sun 8 pm CDT 4.1 4.1 4.0
&&
LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421
$$
LAC011-019-TXC351-361-060145-
/O.EXT.KLCH.FL.W.0143.000000T0000Z-210706T1800Z/
/DWYT2.1.ER.000000T0000Z.210614T0345Z.210706T0600Z.NO/
837 PM CDT Sun Jul 4 2021
...The Flood Warning is now in effect until early Tuesday
afternoon...
The Flood Warning continues for
the Sabine River Near Deweyville.
* Until early Tuesday afternoon.
* At 7:45 PM CDT Sunday the stage was 24.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:45 PM CDT Sunday was 24.4 feet.
* Forecast...The river is expected to fall below flood stage early
Tuesday morning and continue falling to 23.2 feet Friday evening.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Sabine River
Deweyville 24.0 24.3 Sun 7 pm CDT 24.1 23.7 23.4
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
mkc941
WGUS84 KLCH 051748
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
1248 PM CDT Mon Jul 5 2021
...The Flood Warning is extended for the following rivers in
Louisiana...Texas...
Sabine River Near Deweyville
...The Flood Warning continues for the following rivers in Texas...
Neches River at Neches River Saltwater Barrier
Additional information is available at www.weather.gov.
TXC199-241-245-361-061800-
/O.EXT.KLCH.FL.W.0212.000000T0000Z-210708T0000Z/
/NSBT2.1.ER.210704T0600Z.210704T1815Z.210707T0000Z.NO/
1248 PM CDT Mon Jul 5 2021
...The Flood Warning is now in effect until Wednesday evening...
The Flood Warning continues for
the Neches River at Neches River Saltwater Barrier.
* Until Wednesday evening.
* At 12:15 PM CDT Monday the stage was 3.9 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a
maximum value of 4.1 feet this afternoon.
* Impact...At 5.0 feet, Water is about two feet over portions of
Four Oaks Ranch Road.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Neches River
Neches River Saltwater Barri 4.0 3.9 Mon 12 pm CD 4.0 3.9 3.6
&&
LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421
$$
LAC011-019-TXC351-361-061800-
/O.EXT.KLCH.FL.W.0143.000000T0000Z-210707T0600Z/
/DWYT2.1.ER.000000T0000Z.210614T0345Z.210706T1800Z.NO/
1248 PM CDT Mon Jul 5 2021
...The Flood Warning is now in effect until early Wednesday
morning...
The Flood Warning continues for
the Sabine River Near Deweyville.
* Until early Wednesday morning.
* At 11:45 AM CDT Monday the stage was 24.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 11:45 AM CDT Monday was 24.4 feet.
* Forecast...The river is expected to rise to a crest of 24.3 feet
this afternoon. It will then fall below flood stage early tomorrow
afternoon.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Sabine River
Deweyville 24.0 24.3 Mon 11 am CD 24.0 23.7 23.4
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
87026
WGUS84 KLCH 060256
FLSLCH
Flood Statement
National Weather Service Lake Charles LA
956 PM CDT Mon Jul 5 2021
...The Flood Warning is extended for the following rivers in
Louisiana...Texas...
Sabine River Near Deweyville
...The Flood Warning is cancelled for the following rivers in
Texas...
Neches River at Neches River Saltwater Barrier
Additional information is available at www.weather.gov.
TXC199-241-245-361-060400-
/O.CAN.KLCH.FL.W.0212.000000T0000Z-210706T0256Z/
/NSBT2.1.ER.210704T0600Z.210704T1815Z.210707T0000Z.NO/
956 PM CDT Mon Jul 5 2021
...The Flood Warning for the Neches River at Neches River Saltwater
Barrier has been cancelled...
The Flood Warning is cancelled for
the Neches River at Neches River Saltwater Barrier.
* At 9:15 PM CDT Monday the stage was 3.8 feet.
* Flood stage is 4.0 feet.
* Forecast...The river will oscillate below flood stage with a
maximum value of 3.9 feet just after midnight tonight.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Neches River
Neches River Saltwater Barri 4.0 3.8 Mon 9 pm CDT 3.9 3.8 3.8
&&
LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421
$$
LAC011-019-TXC351-361-070300-
/O.EXT.KLCH.FL.W.0143.000000T0000Z-210708T0600Z/
/DWYT2.1.ER.000000T0000Z.210614T0345Z.210707T1800Z.NO/
956 PM CDT Mon Jul 5 2021
...The Flood Warning is now in effect until early Thursday morning...
The Flood Warning continues for
the Sabine River Near Deweyville.
* Until early Thursday morning.
* At 8:45 PM CDT Monday the stage was 24.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:45 PM CDT Monday was 24.3 feet.
* Forecast...The river is expected to fall below flood stage early
Wednesday afternoon and continue falling to 23.4 feet Saturday
evening.
* Impact...At 24.0 feet, Minor lowland flooding will occur.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Sabine River
Deweyville 24.0 24.3 Mon 8 pm CDT 24.1 23.9 23.7
&&
LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
3062 9378
$$
24What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jul 3, 6:44 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 3, 6:44 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 644 PM CDT Sat Jul 3 2021 .AVIATION...Widespread rain and storms will decrease through the evening, however convection will again increase in coverage tomorrow as heating increases. Spotty reductions in vis and ceilings can be expected. Light winds will become more northeast tonight and gradually south through Sunday. && .PREV DISCUSSION... /issued 359 PM CDT Sat Jul 3 2021/ DISCUSSION... SHORT TERM (Today through 12Z Tuesday)... The surface frontal boundary has been continuing to make its way south into our area today and is expected to stall over our area this evening. This has led to elevated shower and thunderstorm chances throughout the day today with the interaction of moisture from the Gulf of Mexico. Showers and thunderstorms will be expected to diminish over land this evening due to weakening convergence boundaries with the loss of daytime heating as well as the stalling front reducing any forced uplift over the area. The latest run of the HRRR (18Z) shows convection forming primarily along the I-10 corridor and to the south for the remainder of this afternoon into this evening, with inland storms dissipating later in the evening. The stalling frontal boundary will continue to provide elevated precipitation chances overnight primarily for offshore areas. However, a few showers could develop near the coast as well during this time period. The pressure gradient has remained weak which means winds have been fairly light and will continue to be over the next few days. The front will remain stalled over our area and eventually dissipate by 12Z Tuesday. The lingering frontal boundary will lead to elevated precipitation chances most notably during the daytime hours on Sunday and Monday (aided by daytime heating). Flooding will continue to be a concern over the next few days due to the elevated chances for showers and thunderstorms combined with the already saturated ground. Since flow will be light, storms that develop may be slow movers and cause localized flash flooding. 55 LONG TERM (Tuesday through Sunday)... Unfortunately, no real change to the long term period as the persistent wet pattern looks to continue. On Tuesday, we will be watching Elsa at it moves into the eastern Gulf. Although no direct impacts to the CWA are expected, some downstream effects, mainly in regards to elevated rain chances, are possible. With Elsa to our east, we will remain under a persistent upper level weakness/trof over the Southern Plains/Western Gulf. This trof in combination with a deep influx of moisture through the lower levels will result in another day of widespread showers and thunderstorms across SE TX/SW LA, especially during peak heating hours. Coverage should largely taper off with the loss of heating, however, with the favorable synoptic set up a better than normal coverage of showers and thunderstorms is likely overnight as well. Heading into the midweek, the wet pattern continues as the upper level weakness remains overhead and PWATs hover around 2 inches. So with minimal to no capping and plenty of moisture available the atmosphere will remain primed for widespread convection. Still expecting the same general pattern of highest POPs in the afternoon, tapering off overnight, both Wednesday and Thursday. By Friday, the pattern looks to break a bit as the sub-tropical ridge begins to build across the Gulf Coast. Ridging should remain overhead through the weekend, providing some relief from the extremely wet pattern we've been experiencing. That said, still carrying small POPs Fri- Sun, but coverage should be a lot more isolated. Unfortunately, with the wet pattern ending it looks like a return of highs in the low to mid-90s by the end of the period. 17 && .PRELIMINARY POINT TEMPS/POPS... AEX 68 94 72 93 / 0 10 10 50 LCH 73 91 74 89 / 60 60 40 80 LFT 72 90 73 88 / 50 60 40 80 BPT 73 90 73 88 / 60 70 50 80 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jul 3, 4:06 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 406 PM CDT Sat Jul 3 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-042115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 406 PM CDT Sat Jul 3 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Locally heavy downpours will be possible with the strong convection during the evening hours. Therefore, the area has been outlined in a Marginal Risk (level 1 out of 4) Potential for excessive rainfall causing flash flooding. Also, occasional cloud to ground lightning will occur with the storms. Showers and thunderstorms will be expected to dissipate later in the evening. Otherwise, The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Coastal areas have been outlined in a Marginal Risk (level 1 out of 4) Potential for excessive rainfall Sunday and Monday causing flash flooding. Also, occasional cloud to ground lightning will occur with the storms. For later in the week, daily chances for thunderstorms will be expected with locally heavy downpours and occasional cloud to ground lightning. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-042115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 406 PM CDT Sat Jul 3 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Scattered showers and thunderstorms will be possible. The storms will bring locally higher winds and seas, along with occasional cloud to water lightning. Otherwise, the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A daily chance for scattered showers and thunderstorms will be possible. The storms will bring locally higher winds and seas, along with occasional cloud to water lightning. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 3, 4:24 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
424 PM CDT SAT JUL 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FLASH FLOOD VIDOR 30.13N 94.00W
07/03/2021 ORANGE TX FIRE DEPT/RESCUE
SEVERAL I-10 SERVICE ROADS IN THE VIDOR AREA ARE FLOODED
AS WELL AS MAIN ST NEAR WALMART.
&&
DJONESNearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.